Just stopped Zoloft

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DV
New Member


Date Joined Feb 2006
Total Posts : 6
   Posted 2/22/2006 10:39 AM (GMT -7)   
Hi,

I'm new here and have been reading all of your stories. I'm happy that most of you guys are doing well with/without the medication.
I've been trying to do some research about this whole weight gain thing, since I have gained weight as well. Started Zoloft 5 years ago at 50mg. 1 year later was at 100mg. Stayed at 100mg until 5 months ago. Ever since, Ive gone down to 75, 50, then 25mg and now I'm off it completely. It's been a week. I'm praying I lose this weight. Ever since I've started Zoloft, it's been 10 pounds a year. So instead of my usual 121pounds, I'm 160. I'm 26 years old.
Do you guys find that most people do lose the weight once they have stopped? I've been researching and at one site where doctors answer patients, a doc said that it's hard to lose the wieght once it's been gained even if you go off the pills?!?! How does this make sense if it's the meds that caused the weight gain in the first place?? I don't want to be discouraged...but do you guys feel that Zoloft can leave permanent side effects on us? I hope not..
I guess I'll have to wait and see what happens, it's only been a week (but I've been on low doses for 2 months now and nothing has gone down).

D

fredschik
New Member


Date Joined Feb 2006
Total Posts : 13
   Posted 2/22/2006 5:18 PM (GMT -7)   
Hi, DV...

I have been on Zoloft for several years, starting at 25-50-100mg and now at 200mg. I have gained weight on it but prefer that over not being on it. I went off it before ... only to rebound into depression again. I've decided to stick to the meds now. I have gained but about 15 lbs - mostly due to my inactivity in the past year (not feeling well with other problems). As long as I walk 30-50 minutes/day and stay active, I don't have a weight problem. Have you had your thyroid checked?

The best way I've found (& safest) is walking at LEAST 30 minutes a day. It does wonders for my depression, too. Are you active?? Exercise??

Good luck & take care,
FredsChik
__________________________________________
Victim of Bipolar I, IC, IBS, Anxiety, Depression & Panic Disorder
 


DV
New Member


Date Joined Feb 2006
Total Posts : 6
   Posted 2/22/2006 9:32 PM (GMT -7)   
Hi,

No, I haven't had my thyroid checked...but I'm certain it's the meds that are causing the weight gain anyhow. I guess it's always good to have things checked just to be sure though...
I have no problem exercising either, it's just that I'm curious to know if I'm going to need to or not, since I've never had a weight problem before. It's the meds that caused me to gain weight...I hate not knowing if my body will return to how it was or not. Its very difficult. I have no option but to wait and see, but of course in the meantime, i will exercise in case by body has changed due to the meds I was on.
I sure hope that won't be the case... confused
I completely understand what you mean about the meds helping though. They helped me through one of the hardest points in my life. I feel fine now though thank God.

Good luck to you too
D

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 2/23/2006 7:23 AM (GMT -7)   

Hey fredschik,

Yes, you hit on the biggest reason why people gain weight when taking antidepressants.  Being nonactive.  When you are depressed and lay in bed or are not motivated to exercise or continue in regular activities of course your going to gain weight.  Good point.....


~elisha
 


DV
New Member


Date Joined Feb 2006
Total Posts : 6
   Posted 2/23/2006 10:09 AM (GMT -7)   
Hi Els,

I don't really get what you mean. Don't people feel BETTER while they are on anti-depressants? Otherwise why take them..and if they feel better, they are more active aren't they? Thats what I found about myself anyhow, I layed in bed depressed before I was on the meds, not after.
But then again now that I think about it, the meds make me very relaxed and very tired, so maybe I really did get lazier therefore non-active?? Hmmm, this is strange...I'm not sure I know anymore

D confused

Any thoughts anyone?

D
p.s. Oh!I just remembered! One thing I DO know is that anti-depressants slow down your metaboloism. It's a side affect that I think is not even mentionned on the medication itself (stupid Zoloft company nono

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 2/23/2006 12:32 PM (GMT -7)   
Actually, I was referring to being depressed and being non active.  I apologize for not making myself clear.  Of course antidepressants are supposed to help you feel better but for some people they don't always do the trick of pulling them out of depression.  I have taken many different antidepressants and still have felt the effects of depression.  So when I am depressed I don't feel like putting on make up, getting dressed or going out and a big one is exercising like I should.  I just lay around like a lump and eat all the time.  Everyone is different though.



~elisha
 


nivram
Regular Member


Date Joined Nov 2005
Total Posts : 105
   Posted 2/23/2006 8:47 PM (GMT -7)   
DV, I want to you to know that for most it is a journy and patince will have to be a key in this! If you look back at some of our posting you will see the road and where it has taken many! It will not just fall off like a person wishes it to. Your metabolism has alot to do with it. It is also the way a persons body has stored and used the sugar in take from carbs and etc, that most people crave when on zoloft. I really wish the doctor would of told us to watch for the weight gain from this med when she put my daughter on it!!!!! Keep posting here for everyone is always so willing to help!!!!! May not have all the answers but have been there too and are willing to give a helping hand so you need not ever feel alone. From personal expierence on this forum everyone has been heven sent!!! Keep your head up and take one day at a time!!! Excersise and high protien deits with a good amount of fiber is also good way for you to start! Have you ever tried the South Beach Diet? "you can do it"

DV
New Member


Date Joined Feb 2006
Total Posts : 6
   Posted 2/24/2006 8:09 AM (GMT -7)   
nivram,

Thank you for your words of encouragment :-) You know, I knew about these forums but never felt the need to post anything until i stopped the medication. I'm interested in how people handle the whole coming off thing. Mentally I feel fine, and you told me somehting I didn't realize before, I really HAVE had insane cravings for carbs and sugar ever since I've been on these meds. I though it was...just me wanting to eat more for some odd reason but now that I think about it, that doesn't make sense.And yes, I realize I must be patient with myself. Proteins and fiber make a lot of sense..I have already brought down the sugar and started drinking 8 glasses of water a day, and holy crap! my energy level has really went up. You know, nivram, I told my doc that I was gaining weight and you know what he said? "You look fine to me" - not "wow! Thats a side affect I've never heard of!" or "hmm, I better do some research on this!"

For anyone out there who feels tired, sleepy, fat, depressed, try water 8-10 cups a day! It sounds too simple to do anything but it makes a difference - especially with your energy level.

Anyhow...the data is currently being recorded... i wil let you guys know.

cliche SAHM
Regular Member


Date Joined Jan 2006
Total Posts : 31
   Posted 2/24/2006 9:21 AM (GMT -7)   

Hello DV,

I was on Zoloft for a couple of years, and gained quite a bit of weight too.  I have a theory that the Zoloft created some sort of "super fat" that is immune to diet and exercise!  (LOL)

Hang in there!!  It (the weight) will come off with work, good nutrition, and time.  Take especially good care of your nutrition now that you are off the anti depressants, it will help you with your positive mental health. 

 

Best to you!

"Cliche"

 

 


nivram
Regular Member


Date Joined Nov 2005
Total Posts : 105
   Posted 2/24/2006 1:22 PM (GMT -7)   
DV, if you have time please go the post on weight loss after zolft, I wrote some stuff on their, kinda like what I posted here to you.  I'm glad I could be of some help, I know the struggles my daughter goes through and my heart breaks for everyone on this meds or anyother that has to encounter the side effects of weight gain from it.  Don't take me wrong about being on the med, its great if a person doesn't encounter such side effects.  Depression and anxeity are very real and thank goodness their is help.  We have just recently started the natural herb way, SJW.  Take care DV and keep up the journy forward. tongue

DV
New Member


Date Joined Feb 2006
Total Posts : 6
   Posted 2/25/2006 10:03 AM (GMT -7)   
Thank you Nivram,

I think I may have already visited/posted/read the postings on that discussion. I'll take a another look and watch out for you.

D
:)
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 7:46 AM (GMT -7)
There are a total of 2,735,828 posts in 301,337 threads.
View Active Threads


Who's Online
This forum has 151438 registered members. Please welcome our newest member, stevclemon.
282 Guest(s), 8 Registered Member(s) are currently online.  Details
Bucko, magoo2, Pratoman, fibrocushie, houseboy, trumpet123, iPoop, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer